Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

December 29, 2021Noxubee County, Mississippi

NWS Jackson, MS issued this special weather statement at Dec 29, 2021, 12:13 AM CST for Noxubee County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 29, 2021, 12:13 AM CST (06:13 UTC)
Expired
Dec 29, 2021, 12:45 AM CST
In force
32 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
40

County Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 65 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 6.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2021-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2021-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

426 
WWUS84 KJAN 290613
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
1213 AM CST Wed Dec 29 2021
 
MSZ031-039-290645-
Lowndes MS-Noxubee MS-
1213 AM CST Wed Dec 29 2021

...Strong thunderstorms will impact portions of northeastern Noxubee
and southeastern Lowndes Counties through 1245 AM CST...

At 1212 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Ethelsville to near Deerbrook.
Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  Steens around 1220 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3309 8833 3308 8857 3324 8855 3348 8835
      3360 8833 3361 8827
TIME...MOT...LOC 0612Z 247DEG 24KT 3344 8832 3317 8852 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

DC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Dec 28, 8:52 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Dec 28, 8:52 PM CST, 3 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
852 PM CST Tue Dec 28 2021

.UPDATE...
Updated for evening discussion.

&&

.DISCUSSION...
Though there have been no reports of severe weather thus far, it's
been an evening of closely watching the radar. An axis of showers
with isolated embedded storms now extends from Brookhaven
northward through the Jackson metro then northeastward along the
Natchez Trace. Several broad, weak, and transient circulations
have been noted in the shallow convection ongoing over the past
few hours. Some of these have necessitated SPSs for gusty wind
potential, but no warnings have been required thus far. These weak
circulations are not surprising given the directional shear
depicted in the lowest 1.5 km of the 00z KJAN RAOB. However a cap
just above 700mb has been limiting instability and overall storm
intensity. With a gradual decrease in instability through the
remainder of the night, the current band of convection will
continue to shift northeast and is expected to generally weaken.
CAM guidance has been fairly consistent with a resurgence of
showers and a few storms during the early morning hours and closer
to daybreak tomorrow from central LA through northern MS. /DL/

Prior discussion below:

Tonight through Wednesday Night: Scattered showers are possible
tonight, with the focus for those being in the east. These are
associated with continued strong southwesterly flow aloft coupled
with deep southerlies in the lower levels bringing in moisture
from the Gulf of Mexico. An isolated thunderstorm or two will be
possible but storms overall should remain below severe limits
tonight. Cloud cover and moisture transport will keep our
overnight lows warm, with temperatures only falling into the
middle 60s.

Tomorrow remains the day of highest interest with much of the area
outlined for a Slight Risk (2/5) for severe storms. Sufficient deep
layer shear (Sfc-500 mb) around 50 kts, adequate surface based
instability (750-1200 J/KG SBCAPE), and an impetus for storm
initiation should prove sufficient for thunderstorms, a few of which
may be severe. This impetus will be provided by continued warm air
advection, an upper level jet maximum/weak shortwave, and an
approaching cold front to the north

Mid-level lapse rates are rather poor (around 6C/km), owing in part
to warmer air aloft associated with the southwesterly flow and
existing ridge influence. With MUCAPE expected to be surface based,
the meager lapse rates will only combine on average with around
1,000 J/KG of available instability. Freezing levels will be
seasonably high, around 700 mb. This should overall limit the hail
threat and severe hail reports should be few and far between. An
isolated stone or two to 1" will be possible.

The tornado threat appears to be somewhat conditional. Most areas
will have sufficient combinations of moisture, shear, and
instability to generate thunderstorms and for those thunderstorms to
exhibit some degree of rotation. The bigger question marks will
reside in the boundary layer and particularly in the 0-1 km layer.
With little in the way of surface pressure falls and an ill defined
surface low at best, boundary layer winds will be light and only
weakly backed. Nearer the impinging frontal boundary, 0-1 km storm
relative helicity (SRH) will likely be locally maximized, near 200
m2/s2. Storms in this vicinity would pose the greatest threat for
rotation, but would also be prone to being undercut by more stable
air as the storm motion to the northeast and frontal progression
south would not provide for significant storm duration within the
narrow zone of enhanced low level shear. This zone will likely stay
mostly north of our forecast area until late night Wednesday by
which time instability will have substantially waned, adding
additional complication to the forecast.

Southward in the open warm sector, 0-1 km SRH is likely to be only
near 100-150 m2/s2 as near surface flow becomes more veered. This
coupled with weak low level lapse rates would not be particularly
supportive of tornadogenesis. It appears that while tornadoes can't
be ruled out, a widespread significant tornado threat does not
currently appear likely.

The primary threat will likely be the chances for a few damaging
wind gusts. Deep shear, sufficient instability, and frontal aids
should result in the likelihood for some broken bands of showers and
storms with some upscale growth possible. This would lead to the
potential for bowing structures and sufficient downward transport of
wind. A few gusts of 60-70 mph will be possible for the Slight Risk
(2/5) delineated area.

Significant flash flooding looks unlikely for most with dry
antecedent conditions and ongoing drought with rainfall totals
generally under an inch. Regardless, locally heavy rain could
contribute to isolated ponding along roadways and hazardous travel
conditions. Frequent lightning near thunderstorms will also be a
likely hazard.

Showers and storms will continue into the overnight Wednesday night
ahead of and along the frontal boundary, though should diminish in
intensity as they move south and temperatures cool somewhat into the
night. Highs will top out in the upper 70s F to near 80 F during the
day Wednesday, only falling sharply behind the front which may just
barely make it into our far northwest zones by late night Wednesday
before stalling north of I-20. Lows may dip into the middle 50s F
prior to sunrise Thursday for the far northwest should the front
make it that far with middle 60s F for lows elsewhere. /86/

Thursday through Monday: Come Thursday morning a stalling cold front
is expected to be at least into the northwest portions of our CWA.
There will be showers and thunderstorms still occurring along and
ahead of the cold front. Across our southeast most zones a few
storms may briefly become severe and produce a damaging wind gust
but this potential will wain by mid morning. Otherwise, the stalled
front is expected to become nearly diffuse before drifting back
north Thursday night. By Friday morning our whole CWA is expected to
be back in the warm sector. Lows Friday morning will likely occur
just after midnight Thursday and be much warmer than normal again.
Friday will be much warmer than normal with a continued chance of
convection through the day with the highest pops carried in our
northern zones. Prior to sunrise Saturday a lead shortwave within
the southwest flow aloft will help initiate deep convection from the
ArkLaTex to the Tennessee valley. There are significant differences
in the models with a surface low and associated cold front
associated with this initial shortwave. It appears that a cold front
or outflow boundary from the convection to our northwest will push
into our CWA Saturday morning well ahead of a stronger shortwave and
stronger surge of cold dry air that is expected to arrive in our CWA
by Saturday evening and push southeast of our CWA by sunrise Sunday
morning. Considering the warm moist airmass and shear profiles that
are expected to be over our CWA, severe storms will be possible
Saturday and Saturday evening along and ahead of the cold front. In
the wake of the cold front, much colder and much drier air will blow
into our CWA. Highs Sunday will occur prior to the frontal passage
and range from the lower 40s northwest to the mid 50s southeast.
Sunday night looks to be the coldest of the forecast period with
morning lows Monday in the upper 20s to lower 30s. All measurable
precipitation is expected to have ended before any freezing
temperatures occur. Northwest flow aloft will continue through
Monday night while a surface high shifts east across the region. Dry
weather and colder than normal temperatures are expected Sunday
night through Monday night. /22/

&&

.AVIATION...
00Z TAF discussion:
SHRA and VCSH through the evening hours... models dropping cigs to
IFR again tonight in a humid airmass. SE terminals dropping to
LIFR briefly around daybreak, and a better chance at visby
restrictions after 06z. Storm system moving towards the region
bringing in vcts at the end of the TAF pd in the NW.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       67  79  65  77 /  64  65  74  29
Meridian      66  79  65  77 /  88  50  82  54
Vicksburg     68  81  64  79 /  43  67  59  15
Hattiesburg   66  80  67  80 /  88  55  73  55
Natchez       68  79  65  79 /  51  59  59  22
Greenville    65  77  60  74 /  31  89  40   5
Greenwood     68  77  63  76 /  45  89  61   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Dec 28, 12:54 PM CST, 11 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
1254 PM CST Tue Dec 28 2021

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>047-050>053-
059-291900-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Scott-Newton-
Lauderdale-Claiborne-Jefferson-
1254 PM CST Tue Dec 28 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and southwest Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Wednesday

Wednesday, severe thunderstorms and tornadoes are possible. Some
thunderstorms could produce damaging winds to 60 mph and hail at
least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Isolated severe thunderstorms are possible for extreme southeast
Arkansas, portions of northeast Louisiana, portions of east
central Mississippi, portions of southwest Mississippi, west
central Mississippi, portions of south central Mississippi,
central Mississippi, and all of north central Mississippi on
Wednesday night.

(https://www.weather.gov/images/jan/graphicast/|1|.png)

Severe thunderstorms are possible and tornadoes cannot be ruled
out for the entire outlook area on Saturday.

(https://www.weather.gov/images/jan/graphicast/|2|.png)

Severe thunderstorms are possible within the region on Saturday
night. This potential weather event is still several days away
and the timing and impacts will likely be adjusted in later
forecasts.

(https://www.weather.gov/images/jan/graphicast/|2|.png)

Severe thunderstorms are possible and tornadoes cannot be ruled
out for portions of southwest Mississippi, portions of south
central Mississippi, portions of east central Mississippi,
southeast Mississippi, and portions of northeast Louisiana on
Wednesday night.

(https://www.weather.gov/images/jan/graphicast/|1|.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night and Saturday through Saturday night.

MSZ048-049-054>056-291900-
Hinds-Rankin-Copiah-Simpson-Smith-
1254 PM CST Tue Dec 28 2021

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Wednesday

Mainly wednesday, severe thunderstorms and tornadoes are
possible. Some thunderstorms could produce damaging winds to
60 mph and hail at least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Isolated severe thunderstorms are possible for extreme southeast
Arkansas, portions of northeast Louisiana, portions of east
central Mississippi, portions of southwest Mississippi, west
central Mississippi, portions of south central Mississippi,
central Mississippi, and all of north central Mississippi on
Wednesday night.

(https://www.weather.gov/images/jan/graphicast/|1|.png)

Severe thunderstorms are possible and tornadoes cannot be ruled
out for the entire outlook area on Saturday.

(https://www.weather.gov/images/jan/graphicast/|2|.png)

Severe thunderstorms are possible within the region on Saturday
night. This potential weather event is still several days away
and the timing and impacts will likely be adjusted in later
forecasts.

(https://www.weather.gov/images/jan/graphicast/|2|.png)

Severe thunderstorms are possible and tornadoes cannot be ruled
out for portions of southwest Mississippi, portions of south
central Mississippi, portions of east central Mississippi,
southeast Mississippi, and portions of northeast Louisiana on
Wednesday night.

(https://www.weather.gov/images/jan/graphicast/|1|.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Wednesday night and Saturday through
Saturday night.

MSZ057-061>065-072-073-291900-
Jasper-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-
Marion-Lamar-
1254 PM CST Tue Dec 28 2021

This hazardous weather outlook is for portions of east central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This afternoon through Wednesday

This afternoon and again on wednesday, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts and hail. A tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Isolated severe thunderstorms are possible for extreme southeast
Arkansas, portions of northeast Louisiana, portions of east
central Mississippi, portions of southwest Mississippi, west
central Mississippi, portions of south central Mississippi,
central Mississippi, and all of north central Mississippi on
Wednesday night.

(https://www.weather.gov/images/jan/graphicast/|1|.png)

Severe thunderstorms are possible and tornadoes cannot be ruled
out for the entire outlook area on Saturday.

(https://www.weather.gov/images/jan/graphicast/|2|.png)

Severe thunderstorms are possible within the region on Saturday
night. This potential weather event is still several days away
and the timing and impacts will likely be adjusted in later
forecasts.

(https://www.weather.gov/images/jan/graphicast/|2|.png)

Severe thunderstorms are possible and tornadoes cannot be ruled
out for portions of southwest Mississippi, portions of south
central Mississippi, portions of east central Mississippi,
southeast Mississippi, and portions of northeast Louisiana on
Wednesday night.

(https://www.weather.gov/images/jan/graphicast/|1|.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Thursday and Saturday through
Saturday night.

LAZ024-026-MSZ058-060-066-074-291900-
Catahoula-Concordia-Clarke-Adams-Jones-Forrest-
1254 PM CST Tue Dec 28 2021

This hazardous weather outlook is for portions of northeast
Louisiana, and east central Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Wednesday

Wednesday, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Isolated severe thunderstorms are possible for extreme southeast
Arkansas, portions of northeast Louisiana, portions of east
central Mississippi, portions of southwest Mississippi, west
central Mississippi, portions of south central Mississippi,
central Mississippi, and all of north central Mississippi on
Wednesday night.

(https://www.weather.gov/images/jan/graphicast/|1|.png)

Severe thunderstorms are possible and tornadoes cannot be ruled
out for the entire outlook area on Saturday.

(https://www.weather.gov/images/jan/graphicast/|2|.png)

Severe thunderstorms are possible within the region on Saturday
night. This potential weather event is still several days away
and the timing and impacts will likely be adjusted in later
forecasts.

(https://www.weather.gov/images/jan/graphicast/|2|.png)

Severe thunderstorms are possible and tornadoes cannot be ruled
out for portions of southwest Mississippi, portions of south
central Mississippi, portions of east central Mississippi,
southeast Mississippi, and portions of northeast Louisiana on
Wednesday night.

(https://www.weather.gov/images/jan/graphicast/|1|.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Thursday and Saturday through Saturday night.

20

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Dec 28, 7:17 PM CST, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
717 PM CST Tue Dec 28 2021

MSZ031-290145-
Lowndes MS-
717 PM CST Tue Dec 28 2021

...A strong thunderstorm will impact portions of Lowndes County
through 745 PM CST...

At 717 PM CST, Doppler radar was tracking a strong thunderstorm over
Bent Oak, or 9 miles southwest of Columbus, moving northeast at 30
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Columbus around 735 PM CST.
  Steens around 745 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3339 8829 3332 8858 3349 8866 3353 8856
      3353 8855 3355 8852 3352 8848 3353 8847
      3354 8849 3356 8850 3367 8826
TIME...MOT...LOC 0117Z 247DEG 28KT 3344 8854

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

GG
Special weather statement, Dec 28, 8:18 PM CST, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Jackson MS
818 PM CST Tue Dec 28 2021

MSZ030-033-290245-
Oktibbeha MS-Clay MS-
818 PM CST Tue Dec 28 2021

...A strong thunderstorm will impact portions of northeastern
Oktibbeha and Clay Counties through 845 PM CST...

At 818 PM CST, Doppler radar was tracking a strong thunderstorm over
Griffith, or 8 miles southeast of Montpelier, moving northeast at 35
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Pala Alto around 830 PM CST.
  West Point around 835 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3353 8857 3351 8887 3366 8898 3381 8875
      3381 8872 3368 8872 3368 8850 3367 8849
      3367 8850 3365 8852 3364 8851 3364 8850
      3362 8851 3361 8849
TIME...MOT...LOC 0218Z 238DEG 30KT 3363 8885

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

GG
Special weather statement, Dec 28, 8:26 PM CST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
826 PM CST Tue Dec 28 2021

MSZ061-062-290300-
Lincoln MS-Franklin MS-
826 PM CST Tue Dec 28 2021

...A strong thunderstorm will impact portions of Lincoln and
southeastern Franklin Counties through 900 PM CST...

At 826 PM CST, Doppler radar was tracking a strong thunderstorm over
Center Point, or 12 miles northwest of Mccomb, moving northeast at 35
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  West Lincoln around 840 PM CST.
  Bogue Chitto around 845 PM CST.
  Enterprise around 855 PM CST.
  East Lincoln around 900 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3135 9071 3141 9075 3170 9037 3170 9026
      3137 9025 3135 9032
TIME...MOT...LOC 0226Z 238DEG 30KT 3138 9062

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

GG
Special weather statement, Dec 28, 9:53 PM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
953 PM CST Tue Dec 28 2021

MSZ030-031-033-290430-
Lowndes MS-Oktibbeha MS-Clay MS-
953 PM CST Tue Dec 28 2021

...A strong thunderstorm will impact portions of northeastern
Oktibbeha, southeastern Clay and northern Lowndes Counties through
1030 PM CST...

At 953 PM CST, Doppler radar was tracking a strong thunderstorm over
Muldrow, or near West Point, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  West Point around 1000 PM CST.
  Waverly around 1010 PM CST.
  Columbus AFB around 1015 PM CST.
  Kolola Springs around 1020 PM CST.
  Caledonia around 1025 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3357 8827 3344 8877 3360 8886 3368 8868
      3368 8850 3367 8849 3366 8852 3365 8851
      3366 8850 3366 8846 3368 8843 3367 8842
      3369 8839 3369 8837 3372 8833 3374 8833
      3374 8825
TIME...MOT...LOC 0353Z 246DEG 42KT 3355 8874

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

GG
Special weather statement, Dec 28, 10:35 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
1035 PM CST Tue Dec 28 2021

MSZ031-290500-
Lowndes MS-
1035 PM CST Tue Dec 28 2021

...A strong thunderstorm will impact portions of northeastern Lowndes
County through 1100 PM CST...

At 1035 PM CST, Doppler radar was tracking a strong thunderstorm over
Kolola Springs, or near Columbus AFB, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Caledonia around 1045 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3362 8827 3359 8843 3367 8846 3367 8844
      3368 8843 3367 8842 3369 8839 3369 8837
      3372 8833 3374 8833 3374 8825
TIME...MOT...LOC 0435Z 246DEG 27KT 3366 8839

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

NF
Special weather statement, Dec 29, 12:13 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1213 AM CST Wed Dec 29 2021

MSZ031-039-290645-
Lowndes MS-Noxubee MS-
1213 AM CST Wed Dec 29 2021

...Strong thunderstorms will impact portions of northeastern Noxubee
and southeastern Lowndes Counties through 1245 AM CST...

At 1212 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Ethelsville to near Deerbrook.
Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Steens around 1220 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3309 8833 3308 8857 3324 8855 3348 8835
      3360 8833 3361 8827
TIME...MOT...LOC 0612Z 247DEG 24KT 3344 8832 3317 8852

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 6:29 PM CSTSpecial Weather StatementJANWarren31 min
Dec 28, 7:02 PM CSTSpecial Weather StatementJANChoctaw28 min
Dec 28, 7:17 PM CSTSpecial Weather StatementJANLowndes28 min
Dec 28, 8:18 PM CSTSpecial Weather StatementJANClay27 min
Dec 28, 8:26 PM CSTSpecial Weather StatementJANLincoln34 min
Dec 28, 9:53 PM CSTSpecial Weather StatementJANLowndes37 min
Dec 28, 10:27 PM CSTFlash Flood WarningJANClay3 hr
Dec 28, 10:35 PM CSTSpecial Weather StatementJANLowndes25 min
Dec 29, 2:40 PM CSTSpecial Weather StatementJANWarren50 min
Dec 29, 3:39 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower48 min
Dec 29, 3:59 PM CSTSpecial Weather StatementJANForrest46 min
Dec 29, 4:25 PM CSTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster50 min
Dec 29, 4:36 PM CSTSpecial Weather StatementJANCarroll24 min
Dec 29, 4:55 PM CSTTornado WarningJANClay, Webster42 min
Dec 29, 5:45 PM CSTSpecial Weather StatementJANNeshoba45 min
Dec 29, 5:50 PM CSTSevere Thunderstorm WarningJANClay, Lowndes40 min
Dec 29, 5:52 PM CSTSpecial Weather StatementJANWinston38 min
Dec 29, 4:53 PM CSTSevere Thunderstorm WarningJANAshley33 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.